info please

Discussion in 'Therapy and Medication' started by inevitable, Nov 19, 2006.

  1. inevitable

    inevitable Member

    well i've done a lot of research to try and find an anti depressant

    however i have yet to find one that does not increase suicidal thoughts and depressive feelings in teenagers

    having the above happen would be a complete disaster

    any suggestions?
     
  2. reborn1961

    reborn1961 Guest

    I have been on several different ones over the years. I agree the majority of them are not good, especially for young people. Its best to start with mild ones such as zoloft or exeffor (not sure I spelled that right). Stay clear of paxil. Some of the popular ones like paxil attempt to address multiple symtoms which may not be applicable to you. It is sorta like taking a multi cold pill for a cough. If you look up some of the pills in a pill book you will see some are for multiple symptoms and some are just for one or two. Keep the meds to a minimum as more is not always best.

    Talk the meds out with your doctor and if you don't like the one you are on, then try another until you find what works for you. Also be certain an anti depressant is really what you need as often it is a mood stabilzer that is required if you are bipolar. Getting meds correct for any mental disorder is tough and often takes several months to find what is best for you. Good luck.
     
  3. TLA

    TLA Antiquitie's Friend

    takes several months or YEARS!! uuhggg. Look into Cybalta; it is one of the newest. It works fast. Not sure for teens.
     
  4. raw

    raw Senior Member & Antiquities Friend

    There are many anti-depressants and some work for some people and not for others. When you are researching meds, look to see if there is a black box warning. Most do not. All of them warn against using with younger people without close supervision because of the possible increase in suicidal thoughts.

    I take or have taken a number of anti-depressants. I have never had major side effects except for Effexor. Effexor has very problematic withdrawl symptoms and is in fact a very powerful anti-depressant.

    I dont know who has been prescribing the meds for you but you will be better off having prescriptions from a pdoc than a gp. Pdocs have a lot better knowledge of the medications.

    Hope you find something that works for you

    Rick